Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 17, NWS San Angelo, TX

April 7, 2012Fisher County, Jones County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 7, 2012, 3:25 PM CDT for Fisher County, Jones County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2012, 3:25 PM CDT (20:25 UTC)
Expired
Apr 7, 2012, 4:15 PM CDT
In force
50 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Fisher County, TX, Jones County, TX

The radar

The Dyess AFB radar (KDYX), 80 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 3:30 PM CDTHAIL 1.55 S Neinda, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 3:01 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WUUS54 KSJT 072025
SVRSJT
TXC151-253-072115-
/O.NEW.KSJT.SV.W.0017.120407T2025Z-120407T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
325 PM CDT SAT APR 7 2012

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FISHER COUNTY IN WEST CENTRAL TEXAS...
  WEST CENTRAL JONES COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 415 PM CDT

* AT 321 PM CDT...A SEVERE THUNDERSTORM WAS 3 MILES WEST OF NEINDA...
  OR 7 MILES SOUTH OF HAMLIN...MOVING EAST AT 5 MPH. LOCAL LAW       
  ENFORCEMENT REPORTED GOLFBALL SIZE HAIL SOUTH OF HAMLIN.

  STORM HAZARDS INCLUDE...
  GOLF BALL SIZE HAIL.

  WITH POSSIBLE STORM IMPACTS...
  NUMEROUS VEHICLE DENTS...
  MODERATE TO SIGNIFICANT ROOF AND PLASTIC SIGN DAMAGE...
  SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK...
  INJURY TO UNPROTECTED PEOPLE AND ANIMALS...
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEINDA BY 345 PM CDT...
  THE INTERSECTION OF US-180 AND RANCH ROAD 126 BY 355 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3286 9989 3265 10005 3273 10026 3291 10013
TIME...MOT...LOC 2024Z 280DEG 6KT 3279 10013

$$
2 follow-up statements
574 
WWUS54 KSJT 072035
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
335 PM CDT SAT APR 7 2012

TXC151-253-072115-
/O.CON.KSJT.SV.W.0017.000000T0000Z-120407T2115Z/
FISHER TX-JONES TX-
335 PM CDT SAT APR 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WEST CENTRAL JONES AND EAST CENTRAL FISHER COUNTIES...

AT 331 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR THE 
INTERSECTION OF US-180 AND RANCH ROAD 126 SOUTH OF NEINDA...OR 9 
MILES SOUTH OF HAMLIN...MOVING SOUTHEAST AT 10 MPH. TRAINED WEATHER 
SPOTTERS REPORTED UP TO PING PONG SIZE HAIL.

  STORM HAZARDS INCLUDE...
  UP TO GOLF BALL SIZE HAIL..

  WITH POSSIBLE STORM IMPACTS...
  VEHICLE DINGS...
  MINOR DAMAGE TO ROOFS...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF US-180 AND RANCH ROAD 126 BY 345 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3286 9989 3265 10005 3273 10026 3291 10013
TIME...MOT...LOC 2034Z 297DEG 9KT 3275 10012

$$
095 
WWUS54 KSJT 072050
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
350 PM CDT SAT APR 7 2012

TXC151-253-072115-
/O.CON.KSJT.SV.W.0017.000000T0000Z-120407T2115Z/
FISHER TX-JONES TX-
350 PM CDT SAT APR 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WEST CENTRAL JONES AND EAST CENTRAL FISHER COUNTIES...

AT 345 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR 
MCCAULLEY...OR 12 MILES SOUTH OF HAMLIN...MOVING SOUTHEAST AT 5 MPH. 
THIS STORM HAS A HISTORY OF PRODUCING UP TO PING PONG SIZE HAIL.

  STORM HAZARDS INCLUDE...
  LARGE DAMAGING HAIL UP TO LARGE DAMAGING HAIL UP TO GOLF BALL      
  SIZE..

  WITH POSSIBLE STORM IMPACTS...
  DENTED VEHICLES...
  MODERATE ROOF DAMAGE...
  MAY BREAK WINDOWS ON VEHICLES AND HOMES...
  MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF WESTERN JONES AND EASTERN FISHER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3286 9989 3265 10005 3273 10026 3291 10013
TIME...MOT...LOC 2049Z 329DEG 5KT 3271 10017

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:25 PM CDT, 1 hour earlier.

Area forecast discussion, Apr 7, 2:25 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 PM CDT SAT APR 7 2012

.SHORT TERM...
MAIN CONCERN FOR THIS AFTERNOON AND EARLY EVENING IS THE DEVELOPMENT OF
SEVERE STORMS ALONG THE FRONTAL BOUNDARY. IN FACT...ONE STORM HAS
DEVELOPED NORTHWEST OF ABILENE.  EXPECT A FEW OF THESE TO BECOME
SEVERE THIS AFTERNOON. AS THE FRONTAL BOUNDARY SLIDES SOUTHEAST SO
WILL THE STORMS. THE STORM HAS DEVELOPED IN A REGION OF 3000 J/KG
CAPE VALUES. THE MAIN THREATS SHOULD BE LARGE HAIL AND DAMAGING
WINDS. COULD SEE A FEW MORE STORMS REDEVELOP TOMORROW AFTERNOON AS
THE FRONT RETURNS NORTH AS A WARM FRONT. ONE OR TWO STORMS COULD
APPROACH SEVERE LIMITS.

.LONG TERM...
BEYOND SUNDAY NIGHT WILL FEATURE A FEW COLD FRONTS AND DRYLINES
MOVING INTO...OUT OF...AND ACROSS THE AREA. MEANWHILE...MOISTURE
FROM THE GULF WILL BE PLENTIFUL. WHAT THIS MEANS...WE'LL HAVE
CHANCES FOR MORE RAIN ACROSS THE AREA THROUGH NEXT SATURDAY.

COULD SEE A FEW SHOWERS OR STORMS REDEVELOP TOMORROW EVENING IN THE BIG
COUNTRY AS THE FRONT RETURNS AS A WARM FRONT. COULD SEE ANOTHER
SHOT OF STORMS ACROSS THE NORTHERN BIG COUNTRY MONDAY NIGHT INTO
TUESDAY AS THE NEXT FRONT PUSHES ACROSS THE RED RIVER. A FEW COULD
BECOME SEVERE AS FLOW ALOFT STRENGTHENS.  WITH A WEAK RIDGE IN
PLACE...THE UPPER LEVEL NORTHWESTERLY FLOW PATTERN WOULD ALLOW
STORMS THAT DO FORM ALONG THE FRONT INTO HASKELL AND THROCKMORTON
COUNTIES MONDAY NIGHT INTO TUESDAY MORNING. HAVE INSERTED 30 POPS
ACROSS THAT REGION WITH POPS DROPPING OFF INTO THE TEENS ACROSS
THE SOUTH.

MAY SEE ANOTHER SHOT OF STORMS ACROSS THE EASTERN PORTIONS OF WC
TX ON WED AS MOISTURE FROM THE GULF SURGES NORTHWARD INTO THE
REGION AND INTERACTS WITH WARM THE FRONTAL ZONE.

THE NEXT APPROACHING DEEP UPPER TROUGH WILL RESULT IN THE UPPER
FLOW BECOMING SOUTHWEST BY THURSDAY ACROSS WC TX. THIS CHANGE IN
THE UPPER FLOW PATTERN WILL ENABLE THE LOW LEVEL FLOW TO PUMP
PLENTY OF LOW LEVEL MOISTURE INTO WC TX THROUGH THE REST OF THE
WEEK AS LEE SURFACE TROUGHING DEVELOPS ACROSS THE FRONT RANGE OF
THE ROCKIES.

ADDED SOME SLIGHT CHANCE POPS FOR THURSDAY AND FRIDAY EVENINGS AS
DRYLINE STORMS ARE POSSIBLE ACROSS WC TX. MODELS PROG THE LARGE SCALE
UPPER TROUGH AND ASSOCIATED PACIFIC FRONTAL BOUNDARY SPREADING
STORMS ACROSS WC TX SATURDAY INTO SUNDAY. HAVE INCLUDED POPS TO
SHOW THIS BUT WITH SO MUCH UNCERTAINTY IN THE LONG RANGE WILL
LIKELY SEE MANY ADJUSTMENTS MADE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 57  73  58  83  61 /  60  30  30  10  10
SAN ANGELO 	 61  76  56  85  59 /  60  30  20  10  10
JUNCTION 	 61  77  56  84  61 /  30  20  20  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/26
Hazardous weather outlook, Apr 7, 2:29 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
229 PM CDT SAT APR 7 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-081930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
229 PM CDT SAT APR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT WILL MOVE INTO THE BIG COUNTRY THIS
AFTERNOON...AND SPREAD SOUTH INTO THE CONCHO VALLEY AND HEARTLAND
THIS EVENING. THUNDERSTORMS WILL BE MORE WIDESPREAD AS THE COLD
FRONT APPROACHES. A FEW OF THESE STORMS WILL REACH SEVERE
LEVELS...WITH LARGE HAIL AS THE PRIMARY IMPACT. IN
ADDITION...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED STORMS WILL AGAIN BE POSSIBLE SUNDAY INTO MONDAY ACROSS
WEST CENTRAL TEXAS. AGAIN...A FEW OF THESE STORMS WILL AGAIN BE
POSSIBLE...WITH LARGE HAIL AS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS THE BIG COUNTRY
THIS AFTERNOON...AND MAY BE REQUESTED ACROSS THE CONCHO VALLEY AND
HEARTLAND THIS EVENING.

In the hours before

Local storm report, Apr 7, 3:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
323 PM CDT SAT APR 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             5 S HAMLIN              32.81N 100.13W
04/07/2012  E1.75 INCH       JONES              TX   LAW ENFORCEMENT

&&

EVENT NUMBER SJT1200080

HG

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 2:48 PM CDTSevere Thunderstorm WarningSJTFisher, Jones42 min
Apr 7, 3:58 PM CDTSevere Thunderstorm WarningSJTFisher, Jones47 min
Apr 7, 4:06 PM CDTSevere Thunderstorm WarningSJTFisher, Jones39 min
Apr 7, 4:30 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling45 min
Apr 7, 4:35 PM CDTSpecial Weather StatementSJTJones40 min
Apr 7, 4:42 PM CDTTornado WarningSJTSterling33 min
Apr 7, 4:46 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor44 min
Apr 7, 5:11 PM CDTSevere Thunderstorm WarningSJTSterling49 min
Apr 7, 5:15 PM CDTTornado WarningSJTSterling30 min
Apr 7, 5:29 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor46 min
Apr 7, 5:58 PM CDTTornado WarningSJTSterling32 min
Apr 7, 6:00 PM CDTSevere Thunderstorm WarningSJTSterling45 min
Apr 7, 6:03 PM CDTSevere Thunderstorm WarningSJTSterling42 min
Apr 7, 6:17 PM CDTSevere Thunderstorm WarningSJTJones, Nolan, Taylor43 min
Apr 7, 6:33 PM CDTSevere Thunderstorm WarningSJTSterling42 min
Apr 7, 6:50 PM CDTSevere Thunderstorm WarningSJTCallahan, Taylor40 min
Apr 7, 6:54 PM CDTAreal Flood AdvisorySJTTaylor111 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.